Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 8, NWS Lincoln, IL

April 22, 2016Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 22, 2016, 12:52 AM CDT for Clay County, Richland County, Illinois. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2016, 12:52 AM CDT (05:52 UTC)
Expired
Apr 24, 2016, 7:00 PM CDT
In force
66 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.05 ft at Apr 22, 2016, 10:00 PM CDT.

actionminormoderate10152004/2204/2304/2404/2504/26
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

350 
WGUS43 KILX 220552
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1252 AM CDT FRI APR 22 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-221952-
/O.NEW.KILX.FL.W.0008.160422T0552Z-160425T0000Z/
/CLAI2.1.ER.160422T0456Z.160423T1200Z.160424T1800Z.NO/
1252 AM CDT FRI APR 22 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From early this morning until Sunday.
* At 1245 AM Friday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.1 Fri 1 AM    18.3   18.1   16.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
6 follow-up statements
742 
WGUS83 KILX 221024
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
524 AM CDT FRI APR 22 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-230024-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160422T1800Z.160424T0900Z.NO/
524 AM CDT FRI APR 22 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday morning.
* At 445 AM Friday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by this
  afternoon. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.5 Fri 5 AM    18.6   17.9   16.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Smith
505 
WGUS83 KILX 221431
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
931 AM CDT FRI APR 22 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-230431-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T1800Z/
/CLAI2.1.ER.160422T0456Z.160423T1200Z.160425T1200Z.NO/
931 AM CDT FRI APR 22 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Monday afternoon.
* At  845 AM Friday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by 
  tomorrow morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.7 Fri 9 AM    19.0   18.9   18.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
123 
WGUS83 KILX 230103
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
803 PM CDT FRI APR 22 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-231503-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T1559Z/
/CLAI2.1.ER.160422T0456Z.160423T0600Z.160425T0959Z.NO/
803 PM CDT FRI APR 22 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Monday morning.
* At 745 PM Friday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Monday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  19.0 Fri 8 PM    19.1   18.9   17.9

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Auten
026 
WGUS83 KILX 231414
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
914 AM CDT SAT APR 23 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-240414-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160425T0959Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160425T0359Z.NO/
914 AM CDT SAT APR 23 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until late Sunday night.
* At  845 AM Saturday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.9 Sat 9 AM    18.6   17.5   15.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
224 
WGUS83 KILX 240143
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
843 PM CDT SAT APR 23 2016

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-241500-
/O.EXT.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160424T0900Z.NO/
843 PM CDT SAT APR 23 2016

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday morning.
* At 745 PM Saturday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.5 Sat 8 PM    17.8   15.8   13.4

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Auten
805 
WGUS83 KILX 240802
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
302 AM CDT SUN APR 24 2016

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-240832-
/O.CAN.KILX.FL.W.0008.000000T0000Z-160424T1500Z/
/CLAI2.1.ER.160422T0456Z.160423T1323Z.160424T0705Z.NO/
302 AM CDT SUN APR 24 2016

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At 245 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 15.8 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.9 Sun 3 AM    15.8   13.4   11.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Smith

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 22, 12:03 AM CDT, 49 minutes earlier.

Area forecast discussion, Apr 22, 12:03 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1203 AM CDT FRI APR 22 2016

.UPDATE...
Issued at 912 PM CDT Thu Apr 21 2016

Will be making some adjustments to pop/wx grids to reflect current
radar trends and the very scattered/isolated nature of what is
left on radar. Clouds have scattered as well, so will be making
adjustments here too. Remainder of forecast looks fine. Update
will be out shortly.

&&

.SHORT TERM...(Tonight)
ISSUED AT 242 PM CDT Thu Apr 21 2016

Large upper level low centered over SE Iowa this afternoon expected
to slowly make its way through the Midwest this evening.  The low is
associated with enough cold air aloft and general lift to result in
some hail for the thunderstorms as they continue through the late
afternoon and early evening.  So far, majority of hail reports have
been pea sized with moderate rain and lightning.  Another round of
showers and thunderstorms are developing invof the Miss River Valley
against western Illinois and this trend will be able to continue
through midnight until the upper low moves out to the N and E, with
winds becoming more northerly and drier air slowly working into the
region behind the system.

.LONG TERM...(Friday through Thursday)
ISSUED AT 242 PM CDT Thu Apr 21 2016

Morning upper air and moisture channel/ir satellite imagery showed
closed off upper low center over west central IA, with vort spokes
rotating to the east around the low. Loop into the afternoon has
shown vort max with upper low rotating to the ESE toward west
central IL, in pretty good agreement with model output.

Expect upper low to track to east overnight, dragging precipitaton
with it. Cooler air in region for start of weekend. However, next
system moves into the plains Sunday, with the result being southerly
flow over MS river valley and warmer conditions for IL. weak low and
frontal system drags into the region for Sunday night into
Monday night, bringing chance of storms.

The better chance for convection still appears to be for Wednesday,
as a significant short wave moves out of the southwest US into the
central plains. Models are a little different in the 12z run on the
strength of the low and frontal zone. This system will bare watching
through the weekend, with the potential for significant storms in
the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1203 AM CDT Fri Apr 22 2016

A few small showers are still in the area and will only effect
SPI/DEC/CMI so will still carry VCSH at those three sites for 2-3
more hours. Then skies should be scattered to broken over all
sites remainder of night. Early morning, skies should become
scattered but then possibly broken in the afternoon...then become
clear during the evening. Winds will be light and variable
overnight but then become more northwesterly as the low pressure
area pulls away. Then northerly winds come around for tomorrow
around 10-12kts.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Auten
SHORT TERM...HJS
LONG TERM...Goetsch
AVIATION...Auten
Hazardous weather outlook, Apr 21, 3:31 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT THU APR 21 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-221100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
331 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING.
SOME OF THE STRONGER STORMS MAY CONTAIN HAIL...POTENTIALLY UP TO 1
INCH DIAMETER IN ISOLATED STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
NIGHT AND AGAIN ON WEDNESDAY. EARLY INDICATIONS ARE THERE MAY BE A
SEVERE WEATHER THREAT WITH THE THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Local storm report, Apr 21, 7:55 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             1 E NEOGA               39.32N 88.43W
04/21/2016  M0.75 INCH       CUMBERLAND         IL   LAW ENFORCEMENT

            HAIL COVERED INTERSTATE 57

&&

JRP
Local storm report, Apr 21, 7:59 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BELLFLOWER              40.34N 88.53W
04/21/2016  M1.25 INCH       MCLEAN             IL   PUBLIC

&&

JRP

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.